I had debris on 5 out of 6 treatments and it is expected. I checked with my Urology Nurses and they were fine with it. I was really bad on the 2nd instillation as I had no reaction to the first one. I felt I had been hit by a truck it was very painful and by the time I took some pain killers it was too late to tackle the worst of it. What I did was to discuss how to combat this and I use Ibuprofen and Paracetamol at 4 hour intervals from 2 hours after instillation and that took away most of the stinging and the pain associated with it. Generally the side effects lasted for between 4 and 8 hours but I still had some debris up to 48 hours later but without the stinging. I suppose the most painkillers I took would be three lots of them, it was all manageable after that. However, best to check out what the Nurse says.
When I had my first 6 bcg I hardly had any of this. It failed no worse or no beter after 6 treatments. Then 3 months later I receaved interferon and BCG same procedure. On this round I had a lot of tiisue like stuff coming out. I cant really explanin what it looked like but urine was always very cloddy but not with blood. It tested fine for the treatments. I would do samples in a pee container. All this stuff would settle to the bottom, urine would then be clear as before treatments had started. I now after that am cancer free. BY the way I got real sick after the 4th one and stoped. Don
No, nobody has asked about this yet on the forum...but not too long ago someone from our discussion (email) list brought it up and I asked an expert what it's about, Dr. O'Donnell from U of Iowa, and he replied:
"A minor amount of bleeding occurs in about 1/3 of people and it is not significant. Passage of "tissue" is actually passage of white blood cell clumps. It simply means the BCG is evoking a strong local immune response recruiting white cells into the bladder."
If BCG is too hard for your body to tolerate, your doctor should be aware (and probably is) that lowering the dose can avoid that without lowering the efficacy of the treatment. Lots of people react harshly, and subsequently get the dose lowered to 1/10 or even less of a 'normal' dose.
Hi Everyone, I'm sorry if this has been covered already. I did a search but didn't find anything. Yesterday I had my second installment of BCG (2nd of 6) and all yesterday afternoon I had blood in my urine (I know that's normal) but also what looks like clumps of tissue. One piece was about an inch long. Needless to say, it was quite painful (seems like the urinary tract much prefers to pass materials of the liquid variety. ). I can't find any information on this online so I wanted to see if any of you have had a similar experience. It seems to have abated a bit today and I have a call in to my urologist. I'm afraid that if things are this bad after round #2, I'm not going to be able to tolerate doing the whole 6 treatments. Thank you!